MAUDE Adverse Event Report: DEPUY MITEK LLC US ACL ACC DISPOSABLES KIT *EA; ORTHOPAEDIC SURGICAL PROCEDURE KIT, NON-MEDICATED, SINGLE-USE

DEPUY MITEK LLC US ACL ACC DISPOSABLES KIT *EA; ORTHOPAEDIC SURGICAL PROCEDURE KIT, NON-MEDICATED, SINGLE-USE
Model Number 232300
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 05/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).
 
Event or Problem Description
It was reported by the sales rep via phone that during an acl procedure the guidewire from the acl disposable kit broke, all the fragments were retrieved from the patient´s body.The procedure was completed with the same device.No patient consequences reported.30 minutes delay.The device was discarded by the staff.Additional information provided by the sales representative reported the device broke when the doctor was at the point in the case where he was ready to fixate the acl hamstring autograft in the tibial tunnel.It was reported his technique is to insert a nitinol guidewire (from the acl disposables kit # 232300) into the tibial tunnel, between the bone and graft bundle.He then inserts the milagro advance screw over the guidewire and advances the screw until fully seated.Upon seating the screw he removed the driver off of the nitinol guidewire and then pulled the guidewire out by hand.Upon removing the guidewire it was when he noticed the tip of the guidewire was broken.It was not the normal length before insertion and we knew this by looking for the black laser mark that is near the end of the guidewire on each side.He then put the scope back in to look for the fragment.He was able to locate it and it took a little while to remove it with an arthroscopic grasper.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary : the complaint device is not being returned, it was discarded by the customer, therefore unavailable for a physical evaluation.With the information provided, and without the complaint device to evaluate, we cannot determine a root cause for the reported failure.A manufacturing record evaluation was performed for the finished device lot number (6l52555), and no non-conformances were identified.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Device history lot : a manufacturing record evaluation was performed for the finished device lot number (6l52555), and no non-conformances were identified.

Common Device Name
ORTHOPAEDIC SURGICAL PROCEDURE KIT, NON-MEDICATED, SINGLE-USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key10063127
Report Number1221934-2020-01392
Device Sequence Number17044053
Product Code LXH
UDI-Device Identifier10886705011117
UDI-Public10886705011117
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model Number232300
Device Catalogue Number232300
Device Lot Number6L52555
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/06/2020
Supplement Date Received by Manufacturer05/26/2020
Initial Report FDA Received Date05/15/2020
Supplement Report FDA Received Date05/26/2020
Patient Sequence Number1